Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 15, 2019, 9:58 AM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2019, 9:58 AM CDT (14:58 UTC)
- Expired
- Jul 15, 2019, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 11:00 AM CDT | FLASH FLOOD | 1 Nw Morganza, LA | WATER REPORTED IN HOMES ON BORDELON ROAD IN THE MORGANZA AREA. RESIDENT REPORTED OVER 2.5 INCHES OF RAIN IN LESS THAN 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2348 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WGUS54 KLIX 151458
FFWLIX
LAC077-125-MSC157-151800-
/O.NEW.KLIX.FF.W.0032.190715T1458Z-190715T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
958 AM CDT Mon Jul 15 2019
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Western West Feliciana Parish in southeastern Louisiana...
Northwestern Pointe Coupee Parish in southeastern Louisiana...
Western Wilkinson County in southern Mississippi...
* Until 100 PM CDT.
* At 958 AM CDT, Doppler radar indicated heavy rain across the warned
area. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Morganza, Fort Adams, Dolorosa, Lettsworth and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3087 9180 3097 9181 3104 9172 3104 9165
3097 9166 3102 9159 3106 9156 3113 9163
3122 9158 3124 9156 3122 9153 3123 9149
3128 9149 3132 9146 3137 9124 3073 9151
3063 9174 3071 9173 3086 9182
$$
MJHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:38 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 15, 3:38 AM CDT, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
338 AM CDT Mon Jul 15 2019
.SHORT TERM...
Rainbands associated with TD Barry, which was located over
Arkansas early this morning, have continued to impact the
forecast area overnight...especially the northwest sections of the
P/CWA. This will continue today with an additional 2 to 3 inches
of rainfall in some locations with even locally higher amounts
possible. Since the ground is already saturated in areas of the
forecast area that have had heavy rain the past couple of days,
the Flash Flood Watch will be extended through today. Rain chances
will begin to diminish tonight into Tuesday as the remnants of
Barry continue to pull away from the area and drier air begins to
work into the region. The Coastal Flood Advisory will be allowed
to expire at 7am today as the water levels continue to fall. 11
.LONG TERM...
As the remnants of Barry continue to weaken and pull off to the
north and northeast, mid/upper level ridging will build across the
Gulf Coast states and southeast conus by mid week bringing a
return of drier but hotter conditions to the area that will
persist until at least the end of the week. The center of ridge
will shift to the west over the weekend and into next week with
the GFS breaking down the ridge over the southeast U.S. faster
than the ECMWF as it forecasts a much deeper upper trough
traversing the the northern states during this period. Although
the ECMWF does maintain more ridging aloft into the eastern conus,
it does show an impulse moving around the southern periphery of
the ridge across the Gulf south. As a result, convection chances
may be on the increase again over the weekend and into next week.
11
&&
.AVIATION...
Most terminals currently reporting ceilings high end IFR to low end
MVFR, and expect that probably won't change much through about 14z.
Only precipitation in the area at present is some isolated showers,
with any thunder well northwest of all terminals. Likely to lose the
IFR ceilings after 14z, but with all the moisture around, MVFR
ceilings should be the predominant flight restriction. Approaching
midday, areal coverage of showers should increase to at least
scattered, if not numerous. Will carry VCTS, but not sure how
extensive TSRA will be. After sunset, will see a diminishing trend
in areal coverage of SHRA/TSRA. With abundant moisture in place,
expect another night of ceilings building down to low end MVFR or
high end IFR after about 03z Tuesday.
&&
.MARINE...
Moderate onshore flow today will diminish tonight into Tuesday as
the remnants of Barry continue to pull away from the region.
Thereafter, light south to southeast winds will prevail across the
coastal waters through the remainder of the week as a ridge of
high pressure builds across the northern Gulf. 11
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Excessive rain threat/river flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 72 88 72 / 80 30 40 10
BTR 83 75 87 74 / 80 30 40 10
ASD 86 74 89 74 / 70 20 20 10
MSY 86 78 89 78 / 70 30 30 10
GPT 85 76 89 75 / 50 20 20 10
PQL 87 75 89 74 / 50 20 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this afternoon for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 7 AM CDT this morning for LAZ040-
050-058-060>062-064-066>070-072.
GM...None.
MS...Flash Flood Watch through this afternoon for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Jul 15, 7:15 AM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook...UPDATED... National Weather Service New Orleans LA 715 AM CDT Mon Jul 15 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-160000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 715 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch remains in effect today for the entire outlook area. Bands of tropical showers and storms at times will be capable of producing torrential rainfall. Flash flooding may result under these bands. Depending on rainfall trends, some area rivers and streams may be in flood. Refer to the latest river flood statements for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms will be possible each day...with the best chances on Tuesday and over the weekend. Severe thunderstorms are not expected. Depending on rainfall trends, some area rivers and streams may be in flood. Refer to the latest river flood statements for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is still requested for flash flood monitoring today.
In the hours before
Special weather statement, Jul 15, 6:38 AM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
638 AM CDT Mon Jul 15 2019
MSZ068-151215-
Wilkinson-
638 AM CDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT WILKINSON COUNTY...
At 638 AM CDT, a strong thunderstorm was located near Fort Adams, or
23 miles northeast of Simmesport, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Woodville, Fort Adams and Dolorosa.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3102 9115 3103 9155 3124 9156 3124 9154
3122 9153 3124 9148 3128 9149 3129 9147
3132 9146 3132 9142 3133 9138 3134 9119
TIME...MOT...LOC 1138Z 252DEG 36KT 3114 9147The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:03 PM CDT | Areal Flood Advisory | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 3 hr |
| Jul 14, 7:35 PM CDT | Special Weather Statement | LIX | Saint Tammany | 25 min |
| Jul 14, 7:40 PM CDT | Special Weather Statement | LIX | Washington | 65 min |
| Jul 14, 8:07 PM CDT | Special Weather Statement | LIX | Saint Tammany | 23 min |
| Jul 14, 10:10 PM CDT | Flash Flood Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge and 1 more | 3 hr |
| Jul 14, 11:22 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 2 more | 3 hr |
| Jul 15, 5:28 AM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Jul 14, 8:07 PM CDT | River Flood Warning | LIX | Pearl River | 29 hr |
| Jul 15, 6:38 AM CDT | Special Weather Statement | LIX | Wilkinson | 37 min |
| Jul 15, 6:44 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 31 min |
| Jul 15, 5:26 PM CDT | Special Weather Statement | LIX | Pike | 34 min |
| Jul 15, 6:01 PM CDT | Special Weather Statement | LIX | Pike | 29 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.